Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 255, NWS Springfield, MO

August 10, 20154 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2015, 2:18 AM CDT for 4 counties in Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2015, 2:18 AM CDT (07:18 UTC)
Expired
Aug 10, 2015, 3:00 AM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dade County, MO, Dallas County, MO, Greene County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:35 AM CDTTSTM WND DMGWalnut Grove, MOSMALL LIMBS DOWN. TIME ESTIMATED BY RADAR
Aug 10, 2:40 AM CDTTSTM WND DMGAsh Grove, MOSMALL TREE LIMBS DOWN OF UNKNOWN SIZE IN ASH GROVE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3470 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3470 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS53 KSGF 100718
SVRSGF
MOC057-059-077-167-100800-
/O.NEW.KSGF.SV.W.0255.150810T0718Z-150810T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
  EASTERN DADE COUNTY IN SOUTHWESTERN MISSOURI...
  NORTHERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHERN POLK COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 300 AM CDT

* AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FAIR PLAY TO 10 MILES NORTHEAST OF GREENFIELD TO 10
  MILES SOUTHWEST OF STOCKTON...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN SPRINGFIELD...       BOLIVAR...
  STOCKTON LAKE...                  WILLARD...
  ASH GROVE...                      FAIR GROVE...
  WALNUT GROVE...                   PLEASANT HOPE...
  MORRISVILLE...                    EVERTON...
  DADEVILLE...                      ALDRICH...
  ARCOLA...                         BASSVILLE...
  BOIS D'ARC...                     BRIGHTON...
  EUDORA...                         OLIVE...
  EBENEZER...                       SACVILLE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 74 AND 76.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3725 9359 3727 9361 3728 9361 3728 9362
      3756 9395 3752 9372 3762 9346 3748 9307
      3730 9308 3725 9331
TIME...MOT...LOC 0717Z 309DEG 27KT 3761 9358 3754 9374 3757 9389 

HAIL...0.75IN
WIND...60MPH
 
$$

GAGAN
2 follow-up statements
309 
WWUS53 KSGF 100734
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT MON AUG 10 2015

MOC057-059-077-167-100800-
/O.CON.KSGF.SV.W.0255.000000T0000Z-150810T0800Z/
DALLAS MO-DADE MO-GREENE MO-POLK MO-
234 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN DALLAS...EASTERN DADE...NORTHERN GREENE AND SOUTHERN
POLK COUNTIES...

AT 234 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MORRISVILLE TO NEAR WALNUT GROVE TO 6 MILES
NORTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN SPRINGFIELD...       BOLIVAR...
STOCKTON LAKE...                  WILLARD...
ASH GROVE...                      FAIR GROVE...
WALNUT GROVE...                   PLEASANT HOPE...
MORRISVILLE...                    DADEVILLE...
ALDRICH...                        BASSVILLE...
BOIS D'ARC...                     BRIGHTON...
EUDORA...                         OLIVE...
EBENEZER...                       SACVILLE...
CAVE SPRINGS...                   GLIDEWELL...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 74 AND 76.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3725 9359 3727 9361 3728 9361 3728 9362
      3748 9385 3752 9372 3762 9346 3748 9307
      3730 9308 3725 9331
TIME...MOT...LOC 0734Z 309DEG 27KT 3753 9346 3746 9362 3749 9377 

HAIL...0.75IN
WIND...60MPH
 
$$

GAGAN
614 
WWUS53 KSGF 100800
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT MON AUG 10 2015

MOC057-059-077-167-100809-
/O.EXP.KSGF.SV.W.0255.000000T0000Z-150810T0800Z/
DALLAS MO-DADE MO-GREENE MO-POLK MO-
300 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS...EASTERN
DADE...NORTHERN GREENE AND SOUTHERN POLK COUNTIES WILL EXPIRE AT 300
AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3725 9359 3727 9361 3728 9361 3728 9362
      3748 9385 3752 9372 3762 9346 3748 9307
      3730 9308 3725 9331
TIME...MOT...LOC 0758Z 309DEG 27KT 3753 9346 3746 9362 3749 9377 

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:45 AM CDT, 33 minutes earlier.

Area forecast discussion, Aug 10, 1:45 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT MON AUG 10 2015

.SHORT TERM...(Today and Tonight)
Issued at 0108 AM CDT MON AUG 10 2015

A frontal boundary moving through the Ozarks this morning will
bring strong to severe thunderstorms to the area. The forcingfrom
the boundary along with a short wave will take advantage of ample
instability with MUCAPE values in excess of 3000j/kg and steep
lapse rates. Damaging wind gust in excess of 60mph, large hail,
heavy rainfall leading to flash flooding and frequent cloud to
ground lightning will occur with the storms as they move slowly
across the region.

The slow movement of the boundary as it sags through the Ozarks
will make flooding a concern as storms will back build and train
over the same areas.

The boundary will make slow headway through this afternoon with
thunderstorms continuing into later this afternoon and this
evening. The boundary will have moved out of the region by
tonight though with showers and storms moving south and east of
the region.

Temperatures today will begin to see a downward trend with highs
for all but extreme southwestern Missouri only reaching around 90
this afternoon. Areas south and west of a Joplin to Cassville line
may see temps in the lower 90s before the boundary shifts south of
the area.

.LONG TERM...(Tuesday through Sunday)
Issued at 0108 AM CDT MON AUG 10 2015

The upper levle pattern will become more northwesterly Tuesday and
continuing through the remainder of the week. This, along with
cooler high pressure will bring a needed cooling trend for the
week with highs in the 80s and overnight lows falling into the
lower to middle 60s.

The upper level pattern will begin to flatten out and allow
temperatures to climb to around 90 degrees for high over the
coming weekend.

Overall, dry weather is expected through this week and the
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1142 PM CDT SUN AUG 09 2015

Pilots can expect generally VFR conditions at area terminals
tonight into Monday. A front will drop southward overnight into
Monday morning bringing a chance of showers and storms. Intervals
of MVFR conditions may occur in the showers. A clearing sky and
wind shift to the northwest by Monday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Foster
Hazardous weather outlook, Aug 10, 2:09 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT MON AUG 10 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
209 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORM DEVELOPMENT WILL CONTINUE OVERNIGHT FROM SOUTHEASTERN KANSAS
  INTO SOUTHERN MISSOURI. TORRENTIAL RAINFALL RATES ASSOCIATED WITH THESE
  STORMS WILL RESULT IN AN ELEVATED RISK FOR FLASH FLOODING. THE GREATEST
  RISK FOR FLASH FLOODING WILL OCCUR WHERE STORMS TRAIN OVER THE SAME AREAS.

  THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
  AND HAIL TO THE SIZE OF NICKELS.

  ANY STORM THAT DEVELOPS WILL PRODUCE FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SCATTERED THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT
  MONDAY. THE BEST CHANCE FOR STRONG STORMS WILL BE ACROSS THE
  CENTRAL AND EASTERN OZARKS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Aug 10, 1:16 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT MON AUG 10 2015

KSZ073-100700-
BOURBON KS-
116 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOURBON COUNTY UNTIL 200
AM CDT...

AT 116 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNIONTOWN...OR 14 MILES WEST OF FORT SCOTT...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
FORT SCOTT...                     MARMATON...
UNIONTOWN...                      REDFIELD...
HIATTVILLE...                     PETERSBURG...
GARLAND...                        PAWNEE STATION...
PORTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3788 9508 3790 9462 3767 9462 3768 9508
TIME...MOT...LOC 0616Z 270DEG 16KT 3778 9496

GAGAN
Special weather statement, Aug 10, 2:09 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT MON AUG 10 2015

KSZ073-097-MOZ066-077>080-089-100800-
CRAWFORD KS-BOURBON KS-DADE MO-POLK MO-BARTON MO-DALLAS MO-VERNON MO-
CEDAR MO-
209 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAWFORD...SOUTHEASTERN
BOURBON...SOUTHWESTERN DALLAS...DADE...CEDAR...SOUTHERN VERNON...POLK
AND BARTON COUNTIES UNTIL 300 AM CDT...

AT 209 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FAIR PLAY TO NEAR
ARMA...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
PITTSBURG...                      BOLIVAR...
STOCKTON LAKE...                  STOCKTON STATE PARK...
PRAIRIE STATE PARK...             LAMAR...
FRONTENAC...                      GIRARD...
STOCKTON...                       ARMA...
GREENFIELD...                     LOCKWOOD...
GOLDEN CITY...                    LIBERAL...
CHEROKEE...                       PLEASANT HOPE...
SHELDON...                        MULBERRY...
FAIR PLAY...                      CHICOPEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3779 9361 3775 9339 3744 9307 3742 9308
      3743 9361 3735 9408 3736 9461 3734 9462
      3734 9486 3775 9489
TIME...MOT...LOC 0709Z 290DEG 28KT 3768 9355 3763 9473

GAGAN
Special weather statement, Aug 10, 2:13 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 AM CDT MON AUG 10 2015

MOZ082-083-100800-
DENT MO-TEXAS MO-
213 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENT AND NORTHERN
TEXAS COUNTIES UNTIL 300 AM CDT...

AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF FORT
LEONARD WOOD TO 6 MILES NORTHEAST OF LICKING...AND MOVING SOUTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
MONTAUK STATE PARK...             LICKING...
HAZELTON...                       PRESCOTT...
JADWIN...                         ROBY...
MONTAUK...                        SUCCESS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3743 9215 3742 9144 3760 9176 3760 9225
TIME...MOT...LOC 0713Z 295DEG 24KT 3756 9221 3757 9178

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:03 AM CDTSevere Thunderstorm WarningSGFPhelps42 min
Aug 10, 1:22 AM CDTFlash Flood WarningSGFPhelps9 hr
Aug 10, 1:49 AM CDTFlash Flood WarningSGFDent, Phelps9 hr
Aug 10, 2:09 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade, Polk51 min
Aug 10, 2:13 AM CDTSpecial Weather StatementSGFTexas47 min
Aug 10, 2:57 AM CDTFlash Flood WarningSGFDent, Shannon, Texas6 hr
Aug 10, 2:59 AM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence61 min
Aug 10, 3:26 AM CDTSpecial Weather StatementSGFWebster, Wright64 min
Aug 10, 4:15 AM CDTSpecial Weather StatementSGFTexas45 min
Aug 10, 4:46 AM CDTSpecial Weather StatementSGFHowell44 min
Aug 10, 4:49 AM CDTFlash Flood WarningSGFShannon, Texas6 hr
Aug 10, 4:55 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Oregon, Shannon, Texas65 min
Aug 10, 5:27 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair63 min
Aug 10, 5:40 AM CDTFlash Flood WarningSGFDade, Greene, Lawrence6 hr
Aug 10, 6:04 AM CDTSpecial Weather StatementSGFCedar, Dallas, Hickory, Polk41 min
Aug 10, 6:52 AM CDTFlash Flood WarningSGFCamden, Laclede, Pulaski6 hr
Aug 10, 8:34 AM CDTRiver Flood WarningSGFPulaski34 hr
Aug 10, 8:54 AM CDTAreal Flood WarningSGFDent, Shannon, Texas6 hr
Aug 10, 10:08 AM CDTAreal Flood WarningSGFPhelps5 hr
Aug 10, 10:39 AM CDTAreal Flood WarningSGFShannon, Texas6 hr
Aug 10, 10:40 AM CDTAreal Flood WarningSGFDent, Phelps6 hr
Aug 10, 11:36 AM CDTAreal Flood WarningSGFDade, Greene, Lawrence6 hr
Aug 10, 12:38 PM CDTAreal Flood WarningSGFCamden, Laclede, Pulaski6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.